MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM

MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM
Model Number SA-85
Medical Device Problem Codes Leak/Splash (1354); Device Displays Incorrect Message (2591); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: the applier shaft was wavey.An endoanchor was visible partially loaded on the applier housing.The handle was opened, and no fluid or blood was observed within the handle.There were no loose connections or components observed.No corrosion was observed to the circuit board or connector pins.The battery was removed and measured 8.64v.The battery was reattached, and the unit powered up with the blue error light flashing, the forward light unresponsive and the back light flashing.The eprom was read and presented the following codes (locn x code): oax02 multiple application events poster per cycle, 0bx0f fwd pause, 0cx08 key pressed and released flags both active, 0dx0f fwd pause.The device was restarted in factory mode with the blue error light on, forward light flashing, back light on.The forward button was pressed, and the endoanchor was deployed.The backlight was flashing; an endoanchor was successfully loaded and deployed confirming the applier functionality.The endoanchor returned in the applier appeared slightly deformed when compared to the newly deployed endoanchor.The reported error display was confirmed based on the analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
An endurant stent graft cuff was implanted during the endovascular treatment of an abdominal aortic aneurysm.It was also reported that the patient had a previously implanted stent graft prior to the implantation of the endurant cuff.It was reported during the index procedure, a type ia endoleak was identified.Intervention was performed to treat the endoleak where two heli-fx endoanchors were successfully deployed.However, the applier stopped working and a replacement heli-fx applier was used to complete the deployment of the endoanchors.The endo anchors did not immediately fix the type 1a.However, the physician expected that that once heparin wore off that it would seal.Per the physician the cause type ia endoleak is undetermined.No additional clinical sequelae were reported, and the patient is fine.
 
Additional Manufacturer Narrative
B5; additional information received: the cause of the ia endoleak is unknown.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDO ANCHOR SYSTEM - HELI-FX AAA
Common Device Name
ENDOVASCULAR SUTURING SYSTEM
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20568865
Report Number9612164-2024-04988
Device Sequence Number18012735
Product Code OTD
UDI-Device Identifier00763000645113
UDI-Public00763000645113
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2026
Device Model NumberSA-85
Device Catalogue NumberSA-85
Device Lot Number0012176436
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer01/06/2025
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date01/06/2025
Date Device Manufactured03/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient SexMale